Jump to content

Ready to start again !!


[...]

Recommended Posts

Hi everone. I finally was able to talk my "doctor" into a cross-over to Valium because I was having such a horrible time tapering from Klonopin.....severe panic attacks, insomnia, severe weight loss, tinnitus, constant crying, lost my job, lost my SELF.  It took quite a bit of convincing, but she finally gave in. I was down to 0.5mg/day when I could take no more of the withdrawal symptoms and begged her to help me. She instructed me to stop the Klonopin altogether and start the Valium on 12/31/07. She put me on 30mg/day of Valium which provided HUGE relief after the shear hell I was living trying to get off of the Klonopin. I slept for 10 hrs the first night......that was the first time I'd slept more than 2-3 hrs for over a month. :thumbsup: I brought my dose down to 20mg/day after only one week because I felt stable enough to do so AND I want my taper from the Valium to be as smooth as possible.....I cannot afford to go through what I did with the Klonopin. So, now I'm 15 days into my 20mg/day of Valium and I'm ready to start my taper. My psychitrist is not a sympathetic person and it will be difficult to get her to agree to giving me scripts for different doses in order for me to taper slowly. Any suggestions on a safe taper from 10mg tabs??? Please don't suggest finding another doc....it takes months to get an appointment as a new patient in the states. Any help would be greatly appreciated. Thanks so much.
Link to comment
Share on other sites

tlw

 

  It is not impossible to taper from the 10 mg tabs.  For your first cut you can take a 10 mg tab, cut it in half so you have 5 mg, cut it in half again to get 2.5 mg and cut that again for 1.25. I know we are getting into little bits here, but I am tapering that way, and it is working out for me just fine. You need to have a razor to split the pills that small.  Then start your taper by eliminating a dose of 2.5 or 1.25 mg. whichever you can stand to do.  Hold that cut for 2 weeks or so and then do it again.  If you want to titrate off using the daily water titration method, we can help you do that too.

 

  Christine/BlueMoth

Link to comment
Share on other sites

welcome back - this should go much smoother - i am glad you did not stay on the 30 mg of valium - that would of made it so much harder then it needed to be.
Link to comment
Share on other sites

How do you do a water titration taper?  I had heard of it, but haven't read up on it. I mentioned it to my psychiatrist, and she said she never heard of such a thing :idiot: I'd love to give that a try if it means a smoother taper.

 

 

 

tlw

 

  It is not impossible to taper from the 10 mg tabs.  For your first cut you can take a 10 mg tab, cut it in half so you have 5 mg, cut it in half again to get 2.5 mg and cut that again for 1.25. I know we are getting into little bits here, but I am tapering that way, and it is working out for me just fine. You need to have a razor to split the pills that small.  Then start your taper by eliminating a dose of 2.5 or 1.25 mg. whichever you can stand to do.  Hold that cut for 2 weeks or so and then do it again.  If you want to titrate off using the daily water titration method, we can help you do that too.

 

   Christine/BlueMoth

Link to comment
Share on other sites

Thanks Silver. I'm glad to feel well enough to be back on the boards. I knew in my heart that 30mg/day of Valium was WAY too much; especially since I was down to 0.5mg/day of the Klonopin. My doc basically had me back to 3mg/day Klonopin according to the conversion chart. That made zero sense to me. Sometimes we have to be one step ahead of the docs. They aren't always as equiped to deal with certain medication issues as they should be. Ever since I began my benzo taper in November, it has become increasingly apparent to me that I had to take control of this process. My doc disputes everythig I've researched as says it's just a bunch of "scientologists" filling the web with hogwash. Seems to me she needs to update her education. Anyway, on a positive note, I'm glad the Klonopin is gone. Now I'll do the Valium taper nice and slow. Thanks again for all your support. Have a great day :)

 

 

 

welcome back - this should go much smoother - i am glad you did not stay on the 30 mg of valium - that would of made it so much harder then it needed to be.

Link to comment
Share on other sites

did you need any help with your taper?

 

the chart is easy to use except the part were they said 1/2 of 2 (1) mg pills is 33.% - it is actually 25% - put other then that it is real easy to use and makes fast work of calculations.

 

;)i tapered - just the ticket for a brain fried ADD mathematically challenged being.

Link to comment
Share on other sites

Ever since I began my benzo taper in November, it has become increasingly apparent to me that I had to take control of this process. My doc disputes everythig I've researched as says it's just a bunch of "scientologists" filling the web with hogwash.

 

This sounds exactly like my shrink who said that 20 mg of valium a day "never hurt" anyone, and that all it would do would make me a "little" sleepy.  HA! 

 

 

Seems to me she needs to update her education. Anyway, on a positive note, I'm glad the Klonopin is gone. Now I'll do the Valium taper nice and slow. Thanks again for all your support. Have a great day :)

 

These doctors know NOTHING about benzodiazepines.  They happily live in ignorance. Just take controll of the taper yourself, take it nice and slow and you will be fine!!

 

 

 

 

Link to comment
Share on other sites

You couldn't be more right about the doctors knowing NOTHING about benzos!! I loath my shrink, but will gladly use her just to keep my script for Valium going so I can taper slowly. How sad to have to conduct business with a doctor in that manner; but we have to take control of our own lives because far too many of them are clueless. I said to my husband right from the start that every shrink should have to experience benzo withdrawal prior to being aloud to practice psychiatry. I'd be willing to bet they wouldn't be so eager to put people on these horrific drugs after that.
Link to comment
Share on other sites

You're so right!! I'll NEVER EVER let any doctor put me on any psychotropic drug again for as long as I live. My anxiety attacks now seem like a walk in the park compared to the horrific withdrawals I experienced from Klonopin. Granted, there are some folks who absolutely should be on them. But, I'm convinced that much of the time, therapy in some form or another....other than drugs... can be extremely beneficial. Not to mention no bad side effects or withdrawals. Lately my best friend has been Chamomile tea :smitten:
Link to comment
Share on other sites

tea is a healthy alternative good for you.

 

drugs can be ok for a short period of time - drugs are a behavioral control item - when they are used non stop they can have devastating consequences.

 

drugging your way to sanity is like banging your head against the wall to obtain peace and quiet..

Link to comment
Share on other sites

×
×
  • Create New...